Alert archive / Oregon / Red Flag Warnings in 2007

Red Flag Warning 16, NWS Medford, OR

September 13, 20077 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this red flag warning at Sep 13, 2007, 2:56 AM PDT for 7 counties in Oregon; Siskiyou County, California. It took effect at Sep 13, 2007, 3:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 2:56 AM PDT (09:56 UTC)
In effect from
Sep 13, 2007, 3:00 PM PDT
Expired
Sep 13, 2007, 2:30 PM PDT
In force
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Douglas County, OR, Harney County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR, Lane County, OR

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3578 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 130956
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
256 AM PDT THU SEP 13 2007

CAZ285-ORZ619-620-131100-
/O.CAN.KMFR.FW.A.0014.070913T2200Z-070914T0600Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
WESTERN SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
256 AM PDT THU SEP 13 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

CAZ280>282-284-ORZ617-621>625-131800-
/O.UPG.KMFR.FW.A.0014.070913T2200Z-070914T0600Z/
/O.NEW.KMFR.FW.W.0016.070913T2200Z-070914T0400Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
256 AM PDT THU SEP 13 2007

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR SCATTERED THUNDERSTORMS...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING FOR SCATTERED THUNDERSTORMS. THIS WARNING COVERS
ZONES 617...621...622...623...624 AND 625 IN OREGON AND ZONES
280...281...282 AND 284 IN CALIFORNIA. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

AN UPPER LEVEL LOW WILL MOVE INTO THE AREA PRODUCING SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING.
EXPECT THUNDERSTORMS TO DEVELOP OVER NORTHERN CALIFORNIA THEN MOVE
NORTHWARD INTO PORTIONS OF SOUTHERN OREGON. STORMS WILL START OFF
INITIALLY DRY BUT WILL BECOME INCREASINGLY WETTER DURING THE
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CC
2 follow-up statements
442 
WWUS86 KMFR 131752
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1052 AM PDT THU SEP 13 2007

CAZ280>282-284-ORZ617-621>625-140200-
/O.CON.KMFR.FW.W.0016.070913T2200Z-070914T0400Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1052 AM PDT THU SEP 13 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING.

AN UPPER LEVEL LOW WILL MOVE INTO THE AREA PRODUCING SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING.
EXPECT THUNDERSTORMS TO DEVELOP MOSTLY OVER THE RIDGES OF THE
CASCADES...SISKIYOUS...AND THE MOUNTAINS OF KLAMATH AND LAKE
COUNTIES. STORMS WILL START OFF INITIALLY DRY BUT WILL BECOME
INCREASINGLY WETTER DURING THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LIGHTNING STRIKES WITH
LITTLE OR NO PRECIPITATION COMBINED WITH VERY DRY FUELS CREATE
CONDITIONS WHERE MANY FIRE STARTS MAY OCCUR IN A SHORT PERIOD OF
TIME.

$$

STOCKTON
000
WWUS86 KMFR 132130
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT THU SEP 13 2007

...RED FLAG WARNING CANCELLED...

CAZ280>282-284-ORZ617-621>625-132230-
/O.CAN.KMFR.FW.W.0016.070913T2200Z-070914T0400Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA-
TRINITY NATIONAL FOREST IN SISKIYOU COUNTY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-
EASTERN ROGUE VALLEY-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
230 PM PDT THU SEP 13 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

THE SCATTERED DRY THUNDERSTORMS THAT WERE FORECAST TO DEVELOP THIS
AFTERNOON HAVE NOT DONE SO. HOWEVER...SOME ISOLATED THUNDERSTORM
ACTIVITY WITH DRY LIGHTNING IS STILL POSSIBLE THROUGH THIS
EVENING.  

$$

STOCKTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 13, 2:49 AM PDT, 7 minutes earlier.

Area forecast discussion, Sep 13, 2:49 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
249 AM PDT THU SEP 13 2007

.DISCUSSION...THE CURRENT SYNOPTIC PICTURE HAS AN UPPER-LEVEL
TROUGH 260NM WEST OF EUREKA CALIFORNIA AND WEAK ONSHORE WESTERLY
FLOW AT THE SURFACE OVER MOST OF THE FORECAST AREA. WHILE MOISTURE
IS NOT IMPRESSIVE WITH THIS SYSTEM...IT DOES APPEAR TO BE SUFFICIENT
TO KICK OF CONVECTION THIS AFTERNOON. IN PARTICULAR...SATELLITE
PRECIPITABLE WATER MEASUREMENTS THIS MORNING SHOW PRECIPITABLE
WATER JUST OFF THE COAST RANGING FROM 0.8-1.0 INCHES WHILE INLAND
SITES CURRENTLY SHOWING A RELATIVELY DRY 0.3-0.4 INCHES. FORECAST
EVOLUTION FOLLOWS...

TODAY AND TONIGHT...THE TROUGH WILL MOVE WITHIN 150NM OF THE
CALIFORNIA-OREGON BORDER TODAY AND MOISTURE...WHILE NOT
IMPRESSIVE...WILL INCREASE INLAND. SHOWERS AND THUNDERSTORMS
SHOULD INITIATE ON RIDGES OVER NORTHERN CALIFORNIA THEN MIGRATE
NORTHWARD INTO SOUTHWEST OREGON. DAYTIME TEMPERATURES WILL
CONTINUE COOLING WITH HIGHS RUNNING 6-8 DEGREES COOLER THAN
YESTERDAY.

FRIDAY AND FRIDAY NIGHT...THE TROUGH WILL MIGRATE ONTO THE
NORTHERN CALIFORNIA COAST WITH SHOWER POTENTIAL CONTINUING...BUT
THUNDERSTORM THREAT MOVING EAST OF THE AREA. DAYTIME TEMPERATURES
WILL FALL ANOTHER 3-5 DEGREES FROM THURSDAYS HIGHS WITH MANY
VALLEY LOCATIONS ONLY REACHING INTO THE UPPER 70S TO LOW 80S.

SATURDAY THROUGH SUNDAY...THE TROUGH WILL CONTINUE TO INCH SLOWLY
EASTWARD KEEPING TEMPERATURES COOL AND PRODUCING A SLIGHT THREAT
OF RAIN SHOWERS MOSTLY ON SATURDAY.

MONDAY THROUGH WEDNESDAY...A SERIES OF INCREASINGLY STRONG PACIFIC
TROUGHS WILL DROP SOUTH OUT OF THE GULF OF ALASKA KEEPING THE AREA
COOL WITH INTERMITTENT THREAT OF SHOWERS.

&&

.AVIATION...MVFR FOR CEILINGS WILL PERSIST ALONG THE COAST AND VFR
CONDITIONS WILL PERSIST INLAND. IN ADDITION...SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OVER NORTHERN CALIFORNIA AND SOUTHWEST
OREGON BY LATE AFTERNOON.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR ORZ617-ORZ621-ORZ622-ORZ623-ORZ624-ORZ625.

CA...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR CAZ280-CAZ281-CAZ282-CAZ284.

PACIFIC COASTAL WATERS...NONE.

MWJ
Hazardous weather outlook, Sep 13, 2:54 AM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
254 AM PDT THU SEP 13 2007

CAZ280>282-284-ORZ617-621>625-140400-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-UMPQUA FOOTHILLS-
WESTERN KLAMATH NF-ZONE 282-ZONE 284-ZONE 621-ZONE 622-ZONE 623-
ZONE 624-ZONE 625-
254 AM PDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FIRE WEATHER WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING FOR DRY LIGHTNING. FOR ADDITIONAL INFORMATION PLEASE
REFER TO THE FIRE WEATHER FORECAST PRODUCT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LS

Nearby

Red Flag Warnings in Oregon, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.